MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER 10 DEGREE ELEVATED RIM 32 MM I.D. FOR USE WITH 48 MM O.D. SHELL; PROTHESIS, HIPS

ZIMMER BIOMET, INC. LINER 10 DEGREE ELEVATED RIM 32 MM I.D. FOR USE WITH 48 MM O.D. SHELL; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown avenir stem unknown.G2: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient had a total hip arthroplasty.The patient experienced pain four years post implantation.The x-ray results found the head to be eccentric from the poly wear and fracture found during the revision surgery.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, g3, g6, h2, h3, h6.Visual examination of the provided pictures identified part of the rim of the liner had fractured.No further evaluation can be made from the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.Images not sent due to poor photocopy quality of x-rays in which poly would not be visible.Sending images would not allow for adequate assessment and would not enhance the investigation.This complaint was confirmed based on the provided picture.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER 10 DEGREE ELEVATED RIM 32 MM I.D. FOR USE WITH 48 MM O.D. SHELL
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17781507
Report Number0001822565-2023-02590
Device Sequence Number6576747
Product Code LPH
UDI-Device Identifier00889024124684
UDI-Public(01)00889024124684(17)240131(10)64291675
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number00631004832
Device Lot Number64291675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexFemale
Patient Weight70 KG